Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 28, 2007, 3:22 PM EDT for Granville County, North Carolina. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2007, 3:22 PM EDT (19:22 UTC)
- Expired
- Mar 28, 2007, 4:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Granville County, NC
The radar
The Raleigh/Durham radar (KRAX), 80 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 3:47 PM EDT | HAIL 0.75 | Oxford, NC | STILL HAILING AS OF 354 PM EDT |
| Mar 28, 3:47 PM EDT | HAIL 1 | Oxford, NC | NUMEROUS REPORTS OF DIME TO QUARTER SIZE HAIL IN OXFORD. |
| Mar 28, 4:00 PM EDT | HAIL 0.88 | Oxford, NC | HAIL NOW FALLING AT COUNTY 911 CENTER. |
| Mar 28, 4:10 PM EDT | HAIL 1 | Oxford, NC | HAIL HAS BEEN FALLING FOR 20 MINUTES. HAIL IS COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 3:03 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 281922
SVRRAH
NCC077-282000-
/O.NEW.KRAH.SV.W.0012.070328T1922Z-070328T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EDT WED MAR 28 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 400 PM EDT
* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER OAK HILL...OR ABOUT 7 MILES NORTHWEST OF
OXFORD...MOVING EAST AT 5 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS
OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
OXFORD...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3628 7868 3628 7870 3632 7879 3637 7879
3649 7875 3649 7870 3648 7869 3645 7853
3621 7853
$$
VINCENT2 follow-up statements
000
WWUS52 KRAH 281931
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
331 PM EDT WED MAR 28 2007
NCC077-282000-
/O.CON.KRAH.SV.W.0012.000000T0000Z-070328T2000Z/
GRANVILLE NC-
331 PM EDT WED MAR 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN GRANVILLE COUNTY...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR OAK
HILL...OR ABOUT 6 MILES NORTHWEST OF OXFORD...MOVING SOUTHEAST AT 5
MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3628 7868 3628 7870 3632 7879 3637 7879
3649 7875 3649 7870 3648 7869 3645 7853
3621 7853
$$
VINCENT000
WWUS52 KRAH 281943
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT WED MAR 28 2007
NCC077-282000-
/O.CON.KRAH.SV.W.0012.000000T0000Z-070328T2000Z/
GRANVILLE NC-
343 PM EDT WED MAR 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN GRANVILLE COUNTY...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
OXFORD...MOVING SOUTHEAST AT 10 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3628 7868 3628 7870 3632 7879 3637 7879
3649 7875 3649 7870 3648 7869 3645 7853
3621 7853
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:45 PM EDT, 37 minutes earlier.
Area forecast discussion, Mar 28, 2:45 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION....FINAL VERSION... NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT WED MAR 28 2007 .SHORT TERM /TONIGHT/... LITTLE CHANGE FROM PREVIOUS FORECAST. SURFACE MOVING INTO FAVORED INSTABILITY AXIS AT THIS TIME. FORCING NOT TERRIFIC BUT EXPECTED TO INCREASE NEXT FEW HOURS AS MID LEVEL FLOW INCREASES IN RESPONSE TO APPROACHING MID LEVEL TROUGH ANALYZED THIS MORNING OVER THE DEEP SOUTH/TN VALLEY. SURFACE TEMPS ALSO REACHING CONVECTIVE TEMP OF LOWER 80S. THUS EXPECT CONVECTIVE ACTIVITY TO INCREASE ACROSS THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN BETWEEN NOW AND 00Z...AND BETWEEN 22-02Z IN THE SOUTH. EXPECT CONVECTION TO TRANSITION TO A STRATIFORM RAIN EVENT LATER TONIGHT/OVERNIGHT HOURS AS LOW LEVELS STABILIZE IN RESPONSE TO COLD AIR ADVECTION. SURFACE FRONT AND LAGGING MID LEVEL TROUGH MAY PROVIDE AN AVENUE FOR REMNANTS OF LOWER OH VALLEY CONVECTION TO MOVE ALONG OVERNIGHT. THIS MAY PROVIDE SECTIONS OF CENTRAL NC WITH MUCH NEEDED RAINFALL. USED HPC PRECIP WITH SLIGHT ADJUSTMENTS UPWARD DUE TO ABNORMALLY HIGH PRECIP WATER VALUES. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... THURSDAY... BIG CHANGE AS HIGH PRESSURE NOSES INTO CENTRAL NORTH CAROLINA RESULTING IN CHILLY NORTHEAST FLOW OVER THE AREA. THE DAY WILL START ON A CLOUDY/WET NOTE WITH CONSIDERABLE LIGHT RAIN AND/OR DRIZZLE THROUGH MID MORNING. THEN ONLY LINGERING SMALL CHANCE ACROSS SOUTHERN TIER THROUGH LATE MORNING/MIDDAY. QPF AMOUNTS ON THE LIGHT SIDE AS ISENTROPIC LIFT QUITE WEAK. WELL SATURATED LOW LEVELS WILL RESULT IN PLENTY OF LOW CLOUDINESS WITH SLOW CLEARING FROM NORTHEAST TO SOUTHWEST DURING THE DAY. CLOUDS AND BRISK NORTHEAST WINDS WILL KEEP TEMPERATURES ON THE CHILLY SIDE WITH HIGHS AVERAGING 20 TO 25 DEGREES LOWER THAN THOSE OF TODAY GENERALLY RANGING FROM THE LOWER 50S NORTH...MID/UPPER 50S ACROSS THE SOUTHERN SECTIONS. ALTHOUGH TEMPERATURES COULD BE A BIT TRICKY...IF CLOUDS BREAK SOONER...MAXES COULD BE SLIGHTLY WARMER. THURSDAY NIGHT AND FRIDAY... CLEARING THURSDAY NIGHT WITH HIGH PRESSURE SETTLING OVER THE AREA. PIECE OF MAIN HIGH WILL BREAK OFF OVER CENTRAL NORTH CAROLINA RESULTING IN CLEAR SKIES AND WINDS DECOUPLING OVERNIGHT. THUS WILL SEE OVERNIGHT LOWS DIP INTO MID AND UPPER 30S...SOME LOWER 30S POSSIBLE NORTHEAST SECTIONS. THUS THERE IS THE RISK OF SCATTERED FROST. HAVE ADDRESSED IN THE HAZARDOUS WEATHER OUTLOOK. SEASONAL TEMPERATURES ON FRIDAY WITH HIGHS IN THE MID AND UPPER 60S. FRIDAY NIGHT THROUGH SUNDAY... HIGH AMPLITUDE RIDGE WILL PERSIST OVER THE REGION THROUGH THE WEEKEND. SURFACE HIGH WILL SHIFT OFFSHORE ALLOWING A WEAK FRONTAL SYSTEM TO MOVE THROUGH ON SUNDAY. WILL CONTINUE LOW CHANCE POPS AS LOW LEVEL/850 FLOW QUICKLY TURN WESTERLY. TEMPERATURES WILL CONTINUE TO MODERATE THROUGH THE WEEKEND...CLIMBING BACK INTO THE MID AND UPPER 70S. MONDAY THROUGH WEDNESDAY... UPPER RIDGE WILL SLOWLY WEAKEN BECOMING NEARLY ZONAL BY MID WEEK. A COLD FRONT WILL APPROACH THE REGION ON WEDNESDAY. HAVE INTRODUCED SMALL CHANCE POPS. HAVE USED BASICALLY USED HPC TEMPERATURES. WARM WITH HIGHS GENERALLY IN THE MID AND UPPER 70S. && .AVIATION /18Z-18Z/... SCATTERED STRONG/SEVERE THUNDERSTORMS WILL THREATEN THE NORTHERN TERMINALS OF KINT, KGSO, KRDU AND KRWI THROUGH 01Z, AND KFAY THROUGH 03Z. DUE TO FREEZING LEVELS BETWEEN 9000-10000 FT...LARGE HAIL MAY POSE A THREAT. SURFACE FRONT JUST NE OF RWI-RDU AT 18Z. THIS FRONT WILL CONTINUE TO DRIFT SOUTHWESTWARD THROUGH THE EVENING HOURS. THE FROPA WILL BE NOTED BY THE WINDS SHIFTING TO THE E-NE WITH SURFACE FLOW BECOMING PREDOMINATELY NE BETWEEN 00-03Z ACROSS THE REGION. SUSTAINED WINDS 10-15KTS EXPECTED LATE TONIGHT THROUGH EARLY THU MORNING WITH GUSTS UP TO 22 KTS POSSIBLE. SCATTERED SHOWERS AND T-STORMS WILL TRANSITION TO A WIDESPREAD RAIN EVENT AS THE AIRMASS STABILIZES LATER THIS EVENING. WIDESPREAD RAIN EXPECTED TO CONTINUE OVERNIGHT THEN TAPER OFF TO PATCHES OF DRIZZLE AFTER 12Z THU. CEILINGS GENERALLY VFR THROUGH 23Z THEN EXPECTED TO LOWER BETWEEN 23-03Z TO LOWER TO BETWEEN 1000-2000 FT. CEILINGS EXPECTED TO REMAIN MVFR UNTIL LATE MORNING/EARLY AFTERNOON THU. CLEARING NOT EXPECTED ACROSS THE REGION UNTIL THU AFTERNOON. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WSS LONG TERM...RA AVIATION...WSS
Hazardous weather outlook, Mar 28, 2:45 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT WED MAR 28 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-291530- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 245 PM EDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT. AN APPROACHING COLD FRONT WILL TRIGGER SCATTERED SHOWERS AND A FEW THUNDERSTORMS AS IT DRIFTS CENTRAL NORTH CAROLINA THROUGH THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH THE PRIMARY SEVERE WEATHER THREAT BEING LARGE HAIL...BUT DAMAGING WIND GUSTS UP TO 60 MPH MAY ALSO OCCUR. IN ADDITION...THE STORMS MAY PRODUCE FREQUENT INTENSE LIGHTNING WITH UP TO 50 STRIKES IN 15 MINUTES POSSIBLE. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE GREATEST ACROSS THE REGION THROUGH 9 OR 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MUCH COLDER AIR WILL OVERSPREAD CENTRAL NORTH CAROLINA ON THURSDAY. HIGH TEMPERATURES THURSDAY WILL BE AS MUCH AS 30 DEGREES COLDER COMPARED TO HIGHS EXPECTED THIS AFTERNOON. LOW TEMPERATURES THURSDAY NIGHT MAY POSE A RISK OF LIGHT FROST...MAINLY ACROSS THE NORTHERN COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THROUGH MID EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT STRONG GUSTY WINDS...HAIL OF ANY SIZE OR RAINFALL AMOUNTS IN EXCESS OF AN INCH TO THE NATIONAL WEATHER SERVICE IN RALEIGH. WSS/GIH
In the hours before
Local storm report, Mar 28, 10:28 AM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1028 AM EDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 7 NW CASTALIA 36.15N 78.15W
03/27/2007 M0.75 INCH FRANKLIN NC TRAINED SPOTTER
&&
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 10:06 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 18 min |
| Mar 28, 3:21 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 54 min |
| Mar 28, 3:33 PM EDT | Flash Flood Warning | RAH | Halifax, Nash | 3 hr |
| Mar 28, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Warren | 49 min |
| Mar 28, 3:58 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 47 min |
| Mar 28, 4:01 PM EDT | Flash Flood Warning | RAH | Granville | 3 hr |
| Mar 28, 4:15 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 45 min |
| Mar 28, 4:21 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 21 min |
| Mar 28, 4:25 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 65 min |
| Mar 28, 5:07 PM EDT | Severe Thunderstorm Warning | RAH | Person | 38 min |
| Mar 28, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Person | 31 min |
| Mar 28, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Person | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.